It may sound strange but I’ve now realized that since being on it, now at 180 mg, my muscles are very sore and I get numbness and tingling more than usual. I saw my pcp today as my neuro is off and she ordered more bloodwork I think to check for muscle breakdown or autoimmune disorder. I am eager to see those results. But in the meantime I’m gonna take magnesium, new for me, and try to lower verspamil to see if it is the culprit…any advice???
How long have you been on the verapamil? Are you taking one pill or two to equal the 180? If you are taking a 180 pill, my best advice is to cut it in half and take 90 mgs (if it is scored). I did that to get back down to 240 from 360. I’ve had some bad side effects from the verp. too but I think most of mine have been gastrointestinal.
You could always call the pharmacy? I totally agree not to get off it cold turkey. It effects the electrical impulses of your heart dramatically. So you want to go slow.
No advice from me, Pharmgirl… but my own experience saw my blood pressure steadily drop over the four days i took it, to the point where the pharmacist who had the equipment i used for daily pressure checks, asked if i was feeling ok and whether i needed to sit down. I said no but about 10-15 mins later at the supermarket i had to rush to a bench and lay down. And my feet and ankles definitely swelled over those days. I stopped taking it straight away. I was on the lowest dose.
When I was on Verapamil a few years back I had a horrible problem with my lower legs and feet swelling. Without advice from my doc I went ahead and discontinued taking it. I didn’t notice a difference (except the swelling was gone). I would definitely advise caution about just deciding to quit Verapamil as it does alter your blood pressure and such, so if you have BP problems in gen. I wouldn’t quit cold turkey, and I would only quit with the advice of a doctor or the doc’s nurse on how they want you to do so. I don’t THINK there are withdrawal problems - at least none I remember, but that again would depend on if you have any concurrent heart/BP problems.
If you call your doc’s office and ask to speak to one of their nurses about your medication (mention which one, and leave your name). I’ve found my docs (or their nurse) will usually call you back during the day when they have a few minutes and will speak with you. I’ve done this several times over the years dealing with diff. medications. The only problem is you’d probably have to wait until Monday morning/Monday afternoon to get in touch with someone. My health insurance offers a 24-hour “Nurse-line” that I’ve utilized more than a couple times over the last few years - you may check if your doctor’s office, ins. co. or local hospital runs such a call-in line as they could give you some advice, too.
Hope this help a bit… Others may have more info. and exp. with Verapamil as I took it for only about 6-8 months.
NOTE: I’m not a doctor or a nurse, I’m just sharing my own
personal experiences and research - please consider it only
as the anecdotes they are as I have no formal training in medicine.
Reason for edit: Added info. about calling a dr.'s office or “nurse-line”